SMITH & NEPHEW, INC. REF XLPE 32 20 ANT +4 50-52 E; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Back to Search Results |
| Model Number |
71333434 |
| Medical Device Problem Code |
Positioning Problem (3009)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
12/15/2020
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).
Event or Problem Description
It was reported that during thr procedure, the implant "popped" out of the cup while doing a range of motion.The procedure was completed without delay, using a backup from smith & nephew.No patient injury or other complications were reported at the moment.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
Additional Manufacturer Narrative
H3, h6: the associated device was returned and evaluated.The contribution of the device to the reported event could not be corroborated.A visual inspection of the returned device could not confirm the stated failure.A dimensional evaluation of the returned device did not confirm the stated failure mode.The device was found to be within tolerance.A complaint history review found related failures; this failure mode will be monitored for future complaints and assessed for any necessary corrective actions.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we do not have reason to suspect that the product failed to meet any product specifications at the time of manufacture.A review of the risk management file revealed this failure mode and potential harm was previously identified.Some potential probable causes could be but are not limited to size of the device or patient anatomy.Assessment of historical escalated cases concluded that there are no prior actions related to this product and failure mode.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor future complaints and investigate as necessary.We consider this investigation closed.